Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have puritus. Noticed flat purple spots in perianal area. Feeling uncomfortable and irritated. Using Vytone. Due to stress?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
I have puritus ani, and think have had it for years. Im Under some extreme work stress which I think caused this go flare up and get very uncomfortable. I'm treating with a dermatologist and using Vytone and some other creams. I was examining myself to assess my progress and I am still red and irritated. I think my wine and tea consumption are contributing to the problem so mI have cut them out starting yesterday. I noticed some flat purple spots in my perianal area. Could those be old or healed external hemorrhoids? Is stress a contributing factor for pruitus ani?
Posted Wed, 26 Jun 2013 in General Health
Answered by Dr. Nehal Shah 1 hour later
Thanks for using healthcare magic.

I have gone through your history.

Stress is known to cause/ worsen psychogenic itching. So it may flare up your pruritus ani.

It seems that you might have mild infection over skin of that part as it is red and irritated. Ifection may came from your scatching also.

Purplish spots you see might be healed abrasions out of pruritus rather then hemorrhoids. You may confirm by expert examination by surgeon. You should also rule out diabetes also.

For stress, you may consult psychiatrist or counselor for stress management.

Doctor may advise you to go for counselling or may offer medication if you have anxiety or depression.
You may get benefit by self relaxation techniques like breathing exercise or yoga for the same.

I hope I have addressed your concerns.

Feel free to revert to me in case if you have any query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor